Hail, Texas
- When
- June 26, 7:22 PM CST
- Where
- Texas County, 6 mi N of Eva
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.883, -101.900
A severe thunderstorm during the evening hours over the central Oklahoma panhandle produced some large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm during the evening hours over the central Oklahoma panhandle produced some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 26, 1:38 PM CST, 5 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 238 PM CDT SAT JUN 26 2004 .DISCUSSION... LOOKING AT 12Z MORNING SOUNDING FROM KAMA...STEERING FLOW VERY LIGHT...OUT OF THE SOUTHWEST AT AROUND 10 KNOTS. FEEL ANY CONVECTION DEVELOPING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES AT THE MOMENT WILL BE VERY SLOW MOVING AND LIKELY TO DUMP COPIOUS AMOUNTS OF RAINFALL. DECIDED TO HOLD OFF ISSUING A FLASH FLOOD WATCH FOR TONIGHT...HOWEVER WILL CONTINUE TO MONITOR THUNDERSTORMS FOR VERY HEAVY RAINFALL AND FLASH FLOODING POTENTIAL. WILL MENTION HEAVY RAINFALL IN THE GRIDS ALONG WITH LIKELY POPS IN THE WEST TAPERING TO CHANCE POPS IN THE EAST. PLENTY OF LOW LEVEL MOISTURE WITH UPSLOPE SURFACE FLOW AND SHORTWAVE ENERGY IN THE NORTHWESTERLY FLOW REGIME OVER THE TOP OF THE UPPER RIDGE ACROSS THE SOUTHWESTERN STATES WILL ALLOW FOR CONTINUED CONVECTIVE DEVELOPMENT THROUGH THIS EVENING. CONVECTION LIKELY TO SLOWLY WEAKEN AND DISSIPATE AFTER SUNSET LATE THIS EVENING AND DURING THE OVERNIGHT HOURS. ANOTHER ROUND OF CONVECTION LIKELY BY LATE SUNDAY AFTERNOON AND EVENING AS NORTHWESTERLY FLOW REGIME CONTINUES RIGHT THROUGH THE MIDDLE OF NEXT WEEK. CANNOT RULE OUT CONVECTION ANY OF THE DAYS THROUGH NEXT WEDNESDAY...SO WILL AT LEAST KEEP SLIGHT CHANCE POPS GOING. NEXT COLD FRONT FORECASTED TO PUSH SOUTH INTO THE PANHANDLES BY MONDAY. CONTINUED UNSEASONABLY COOL THROUGH THE MIDDLE OF NEXT WEEK WITH WARMER CONDITIONS EXPECTED BY LATE NEXT WEEK AS LEE SIDE SURFACE TROUGH DEVELOPS ACROSS EASTERN NEW MEXICO AND DOWNSLOPING SURFACE FLOW RETURNS. THIS WILL RESULT IN DRIER AND MUCH WARMER CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 60 80 59 79 / 60 40 40 30 BEAVER 61 80 62 81 / 50 40 40 30 BOISE CITY 58 78 57 80 / 70 40 40 30 BORGER 63 82 60 82 / 50 40 40 30 BOYS RANCH 60 80 59 82 / 60 40 40 30 CANYON 59 81 60 79 / 60 40 40 30 CLARENDON 64 83 64 81 / 40 40 40 30 DALHART 58 78 56 77 / 60 40 40 30 GUYMON 61 80 59 80 / 60 40 40 30 HEREFORD 59 81 59 80 / 50 40 40 30 LIPSCOMB 61 81 62 79 / 40 40 40 30 PAMPA 62 80 62 81 / 50 40 40 30 SHAMROCK 63 84 63 80 / 40 40 40 30 WELLINGTON 64 85 64 82 / 40 40 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/SCHNEIDER
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 26 2004 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM GUYMON TO STRATFORD TO DALHART. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINS MAY CAUSE LOCAL FLOODING PROBLEMS DURING THE LATE AFTERNOON AND INTO THE NIGHT...BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SLATTERY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CDT SAT JUN 26 2004 OKZ003-262200- BEAVER- 412 PM CDT SAT JUN 26 2004 ...SCATTERED STRONG THUNDERSTORMS OVER BEAVER COUNTY OKLAHOMA... STRONG THUNDERSTORMS 5 MILES WEST OF BEAVER AND 3 MILES NORTHWEST OF BRYANS CORNER WILL MOVE EAST SOUTHEAST AT 10 MPH THROUGH 500 PM. BEAVER AND ELMWOOD ARE IN THE PATH OF THE STORMS. OUTDOOR INTERESTS ACROSS BEAVER COUNTY SHOULD BE PREPARED TO SEEK STURDY SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. THESE STORMS WILL CONTAIN....DANGEROUS CLOUD TO GROUND LIGHTNING... GUSTY WINDS TO 45 MPH AND HALF INCH DIAMETER HAIL. DOPPLER RADAR ESTIMATES LOCALLY HEAVY RAINFALL RATES UP TO THREE QUARTERS OF AN INCH PER HOUR.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 808 PM CDT SAT JUN 26 2004 OKZ002-270200- TEXAS- 808 PM CDT SAT JUN 26 2004 ...STRONG THUNDERSTORMS MOVING INTO TEXAS COUNTY OKLAHOMA... STRONG THUNDERSTORMS WILL MOVE INTO THE NORTHERN PORTIONS OF TEXAS COUNTY THROUGH 900 PM. THIS STORM IS EXPECTED TO PRODUCE HAIL APPROACHING DIME SIZE AND WINDS UP TO 55 MPH. THE MOST INTENSE THUNDERSTORM WILL AFFECT HOUGH AS THE STORMS MOVE SOUTHEAST AT AROUND 10 MPH. EVA...HOOKER AND GUYMON WILL ALSO LIKELY SEE STRONG STORMS BY 9 PM. OUTDOOR INTERESTS ACROSS TEXAS COUNTY SHOULD BE PREPARED TO SEEK STURDY SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. DANGEROUS CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS. DRILLETTE
The Amarillo radar (KAMA), 184 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410345.